Hail, Woodbury
- When
- April 18, 6:10 PM CST
- Where
- Woodbury County, Sioux City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -96.383
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 18, 2:35 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT SUN APR 18 2004 .DISCUSSION... ONGOING WX AND WL KEEP THIS SHORT. MAIN PBLM TONIGHT WL BE SVR STORMS AND WND THIS EVE. UPPER LOW LIFTING NEWD ACRS SD AND INTERACTING ALONG FNT TO TRIGGER TRW. ALSO SCT TRW BEHIND FNT ...BUT THESE WL LIKELY DISSPIATE TOWARDS SS WITH MAIN FOCUS OF TRW SHIFTING EWD ALONG FNT. WL CONT WIND ADVY FOR PARTS OF SW MN...NW IA AND NE NEB THIS EVE. ANOTHER S/W WILL MOVE ACRS CWA TUE AND TUES NIGHT WITH UPPER WAVE HAVING MOR NEG TILT. SO WUD EXPECT A BETTER CHC OF RAIN WITH THIS SYS AND HAVE GONE LIKELY FOR POPS ON TUES. TEMPS WL BE COOLER TUES WITH CLOUDS AND PRECIP..WITH ABOVE NORM TEMPS ON MON...BUT STILL MUCH COOLER THAN TODAY. ANOTHER S/W ACRS CNTRL AND SRN PLAINS THU MAY CLIP SERN CWA WITH A CHC OF RW-. DRY FRI INTO SUN WITH A WARMING TREND. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVY UNTIL 01Z ZONES 071 MN...WIND ADVY UNTIL 01Z ZONES 072-080-081-089-090. IA...WIND ADVY UNTIL 01Z ZONES 001>003-012>014-020>022-031-032 NE...WIND ADVY UNTIL 01Z ZONES 013-014. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CDT SUN APR 18 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LOW PRESSURE AND A COLD FRONT WILL MOVE ACROSS EASTERN SOUTH DAKOTA AND INTO SOUTHWEST MINNESOTA TODAY. THE FRONT WILL THEN MOVE SOUTHEAST ACROSS THE REST OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED NEAR THE COLD FRONT. WHILE THERE IS JUST A CHANCE OF THUNDERSTORMS...ANY STORMS THAT DEVELOP ALONG AND EAST OF THE COLD FRONT COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE STORMS WILL BE IN SOUTHWEST MINNESOTA. WIND AND FOG... STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON IN NORTHWEST IOWA...SOUTHWEST MINNESOTA...THE SOUTHEAST CORNER OF SOUTH DAKOTA...AND EXTREME NORTHEAST NEBRASKA. WIND ADVISORIES HAVE BEEN ISSUED FOR THESE AREAS. SUSTAINED WINDS SHOULD GENERALLY BE FROM 30 TO 40 MPH...BUT WINDS MAY GUST AS HIGH AS 50 TO 55 IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. FIRE DANGER... WARM TEMPERATURES...DRY VEGETATION...RELATIVE HUMIDITIES DROPPING TO 30 TO 35 PERCENT...AND STRONG WINDS WILL COMBINE TO CAUSE A VERY HIGH TO EXTREME FIRE DANGER. THE WINDS WILL BE STRONGEST IN NORTHWEST IOWA AND PARTS OF SOUTHWEST MINNESOTA...WHERE SOUTHWEST WINDS MAY GUST AS HIGH AS 50 TO 55 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 N GHENT 44.54N 95.89W
04/18/2004 1.50 INCH LYON MN TRAINED SPOTTER
&&
JRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
701 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST NORTH SIOUX CITY 42.54N 96.50W
04/18/2004 60 MPH UNION SD FIRE DEPT/RESCUE
&&
CPJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL STORDEN 44.04N 95.32W
04/18/2004 1.00 INCH COTTONWOOD MN TRAINED SPOTTER
&&
JRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
706 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST WESTBROOK 44.04N 95.43W
04/18/2004 75 MPH COTTONWOOD MN TRAINED SPOTTER
0617 PM TSTM WND GST STORDEN 44.04N 95.32W
04/18/2004 75 MPH COTTONWOOD MN TRAINED SPOTTER
&&
JRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WILDER 43.83N 95.21W
04/18/2004 0.75 INCH JACKSON MN TRAINED SPOTTER
&&
JRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL SIOUX CENTER 43.08N 96.17W
04/18/2004 0.75 INCH SIOUX IA TRAINED SPOTTER
&&
JRMThe Sioux Falls radar (KFSD), 124 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down tree branches and power lines. One house was slightly damaged when the top of a tree was snapped off by the wind and fell onto the roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393596, 5393597.